On the locally functionally countable subalgebra of C(X) on locally functionally countable subalgebra of C(X)

O. A. S. Karamzadeh, M. Namdari, S. Soltanpour


Let C_c(X)=\{f\in C(X) : |f(X)|\leq \aleph_0\}$, $C^F(X)=\{f\in C(X): |f(X)|<\infty\}$, and $L_c(X)=\{f\in C(X) : \overline{C_f}=X\}$, where $C_f$ is the union of all open subsets $U\subseteq X$ such that $|f(U)|\leq\aleph_0$, and $C_F(X)$ be the socle of $C(X)$ (i.e., the sum of minimal ideals of $C(X)$). It is shown that if $X$ is a locally compact space, then $L_c(X)=C(X)$ if and only if $X$ is locally scattered. We observe that $L_c(X)$ enjoys most of the important properties which are shared by $C(X)$ and $C_c(X)$. Spaces $X$ such that $L_c(X)$ is regular (von Neumann) are characterized. Similarly to $C(X)$ and $C_c(X)$, it is shown that $L_c(X)$ is a regular ring if and only if it is $\aleph_0$-selfinjective. We also determine spaces $X$ such that ${\rm Soc}{\big(}L_c(X){\big)}=C_F(X)$ (resp., ${\rm Soc}{\big(}L_c(X){\big)}={\rm Soc}{\big(}C_c(X){\big)}$). It is proved that if $C_F(X)$ is a maximal ideal in $L_c(X)$, then $C_c(X)=C^F(X)=L_c(X)\cong \prod\limits_{i=1}^n R_i$, where $R_i=\mathbb R$ for each $i$, and $X$ has a unique infinite clopen connected subset. The converse of the latter result is also given. The spaces $X$ for which $C_F(X)$ is a prime ideal in $L_c(X)$ are characterized and consequently for these spaces, we infer that $L_c(X)$ can not be isomorphic to any C(Y).


functionally countable space; socle, zero-dimensional space; scattered space; locally scattered space; א0-selfinjective

Subject classification

54C30; 54C40; 54C05; 54G12

Full Text:



F. Azarpanah, Intersection of essential ideals in C(X), Proc. Amer. Math. Soc. 125 (1997), 2149-2154. https://doi.org/10.1090/S0002-9939-97-04086-0

F. Azarpanah and O. A. S. Karamzadeh, Algebraic characterization of some disconnected spaces, Italian. J. Pure Appl. Math. 12 (2002), 155-168.

F. Azarpanah, O. A. S. Karamzadeh and S. Rahmati, C(X) vs. C(X) modulo its socle, Colloq. Math. 3 (2008),315-336. https://doi.org/10.4064/cm111-2-9

P. Bhattacharjee, M. L. Knox and W. Wm. Mcgovern, The classical ring of quotients of $C_c(X)$, Appl. Gen. Topol.15, no. 2 (2014), 147-154. https://doi.org/10.4995/agt.2014.3181

O. Dovgoshey, O.Martio, V. Ryazanov and M. Vuorinen, The Cantor function, Expo. Math. 24 (2006), 1-37. https://doi.org/10.1016/j.exmath.2005.05.002

T. Dube, Contracting the Socle in Rings of Continuous Functions, Rend. Semin. Mat. Univ. Padova. 123 (2010), 37-53. https://doi.org/10.4171/RSMUP/123-2

R. Engelking, General Topology, Heldermann Verlag Berlin, 1989.

A. A. Estaji and O. A. S. Karamzadeh, On C(X) modulo its socle, Comm. Algebra 31 (2003), 1561-1571. https://doi.org/10.1081/AGB-120018497

M. Ghadermazi, O. A. S. Karamzadeh and M. Namdari, On the functionally countable subalgebra of $C(X)$, Rend. Sem. Mat. Univ. Padova, 129 (2013), 47-69. https://doi.org/10.4171/RSMUP/129-4

S. G. Ghasemzadeh, O. A. S. Karamzadeh and M. Namdari, The super socle of the ring of continuous functions, Mathematica Slovaka, to appear.

J. Hart and K. Kunen, Locally constant functions, Fund. Math. 150 (1996), 67-96.

M. Henriksen, R. Raphael and R. G. Woods, SP-scattered spaces; a new generalization of scattered spaces, Comment. Math. Univ. Carolin 48, no. 3 (2007), 487-505.

O. A. S. Karamzadeh, On a question of Matlis, Comm. Algebra 25 (1997), 2717-2726. https://doi.org/10.1080/00927879708826017

O. A. S. Karamzadeh and A. A. Koochakpour, On $aleph_{_0}$-selfinjectivity of strongly regular rings, Comm. Algebra 27 (1999), 1501-1513. https://doi.org/10.1080/00927879908826510

O. A. S. Karamzadeh, M. Namdari and M. A. Siavoshi, A note on $lambda$-compact spaces, Math. Slovaca. 63, no. 6 (2013) 1371-1380. https://doi.org/10.2478/s12175-013-0177-3

O. A. S. Karamzadeh and M. Rostami, On the intrinsic topology and some related ideals of C(X), Proc. Amer. Math. Soc. 93 (1985), 179-184. https://doi.org/10.2307/2044578

R. Levy and M. D. Rice, Normal P-spaces and the $G_delta$-topology, Colloq. Math. 47 (1981), 227-240. https://doi.org/10.4064/cm-44-2-227-240

M. A. Mulero, Algebraic properties of rings of continuous functions, Fund. Math. 149 (1996), 55-66.

M. Namdari and A. Veisi, The subalgebra of $C_c(X)$ consisting of elements with countable image versus C(X) with respect to their rings of quotients, Far East J. Math. Sci. (FJMS), 59 (2011), 201-212.

M. Namdari and A. Veisi, Rings of quotients of the subalgebra of C(X) consisting of functions with countable image, Inter. Math. Forum, 7 (2012), 561-571.

A. Pelczynski and Z. Semadeni, Spaces of continuous functions (III), Studia Mathematica 18 (1959), 211-222. https://doi.org/10.4064/sm-18-2-211-222

M. E. Rudin and W. Rudin, Continuous functions that are locally constant on dense sets, J. Funct. Anal. 133 (1995), 120-137. https://doi.org/10.1006/jfan.1995.1121

W. Rudin, Continuous functions on compact spaces without perfect subsets, Proc. Amer. Math. Soc. 8 (1957), 39-42. https://doi.org/10.1090/S0002-9939-1957-0085475-7

D. Rudd, On two sum theorems for ideals of C(X), Michigan Math. J. 17 (1970), 139-141. https://doi.org/10.1307/mmj/1029000423

Abstract Views

Metrics Loading ...

Metrics powered by PLOS ALM


Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. Ordered Field Valued Continuous Functions with Countable Range
Sudip Kumar Acharyya, Atasi Deb Ray, Pratip Nandi
Bulletin of the Iranian Mathematical Society  year: 2021  
doi: 10.1007/s41980-021-00540-8

Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147   https://doi.org/10.4995/agt